Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 361, NWS Tulsa, OK

January 3, 2005Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jan 3, 2005, 2:07 AM CST for Pawnee County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2005, 2:07 AM CST (08:07 UTC)
Expired
Jan 3, 2005, 2:45 AM CST
In force
38 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 8.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
333 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
391 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 030807
SVRTSA
OKC117-030845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
208 AM CST MON JAN 3 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 245 AM CST

* AT 208 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTHWEST OF JENNINGS...MOVING NORTHEAST
  AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARAMEC...
  JENNINGS...TERLTON...HALLETT...BLACKBURN AND CLEVELAND.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3605 9680 3603 9663 3628 9641 3641 9662

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 8:45 PM CST, 5 hours 22 minutes earlier.

Area forecast discussion, Jan 2, 8:45 PM CST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
845 PM CST SUN JAN 2 2005

SHARP COLD FRONT CURRENTLY NEAR A MIAMI...TULSA...BRISTOW...SHAWNEE
LINE AND CONTINUES TO MOVE SLOWLY SOUTHWARD.  WEAK SURFACE LOW IN
VICINITY OF TULSA HAS SLOWED THE FRONTAL PROGRESSION ACROSS
NORTHEAST OKLAHOMA...WITH A SLIGHTLY MORE AGGRESSIVE MOVEMENT
FURTHER SOUTHWESTWARD.  EXPECT THIS TREND TO CONTINUE
OVERNIGHT...AND CURRENTLY FAVOR THE FRONT MAKING IT NEAR A
JAY...MUSKOGEE...EUFAULA LINE BY MORNING.  THE CLOSEST MODEL TO THIS
SOLUTION IS THE RUC...WITH THE LATEST ETA RUN CONTINUING A SLOW BIAS
WITH THE FRONTAL PROGRESSION.  HIGH PRECIP CHANCES STILL LOOK GOOD
FOR OVERNIGHT...WITH PRECIP CONTINUING TO EXPAND NORTH OF THE
FRONTAL BOUNDARY AND ALSO ADVANCING NORTH OUT OF TEXAS.  PREDOMINANT
RAIN WITH TOKEN CHANCE OF THUNDER ALSO LOOKS GOOD FOR OVERNIGHT.

CONSIDERING HOW TEMPS BEHAVED NORTH OF THE FRONT THIS
AFTERNOON...CHOSE TO LOWER HIGHS AND SHARPEN THE GRADIENT FURTHER
FOR HIGHS TOMORROW WITH THE FRONT LIKELY STALLING AS THE VERY
SHALLOW AIRMASS ENCOUNTERS THE HIGHER TERRAIN OF FAR EASTERN OK/NW
ARKANSAS.  THE USUAL UNCERTAINTIES ABOUND WHEN DEALING WITH THESE
SHALLOW AIRMASSES...WITH LATER FORECASTS CONTINUING TO REFINE
TEMP/PRECIP TRENDS.

PRELIM NUMBERS:

TUL    42   47   40   49 / 100   80   80   80
FSM    62   67   61   67 / 100   90   80   80
MLC    62   67   61   67 / 100   80   80   80
BVO    38   42   36   40 / 100   80   80   80
FYV    59   64   58   62 / 100   90   80   80
BYV    59   64   58   61 / 100   90   80   80
MKO    60   65   59   62 / 100   80   80   80
MIO    46   50   44   43 / 100   80   80   80
F10    57   62   56   62 / 100   80   80   80
HHW    62   67   61   66 / 100   80   80   80

FORECAST ID= 07

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Jan 2, 12:30 PM CST, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1230 PM CST SUN JAN 2 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1230 PM CST SUN JAN 2 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...MAINLY SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MAINLY OVERNIGHT.

DISCUSSION...
RAIN WITH EMBEDDED THUNDER HAS INCREASED IN COVERAGE ACROSS
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. THIS
ACTIVITY IS EXPECTED TO CONTINUE TO INCREASE IN COVERAGE AND
INTENSITY OVERNIGHT...ESPECIALLY OVER SOUTHEAST OKLAHOMA AND WESTERN
ARKANSAS...AS THE LOW-LEVEL JET STRENGTHENS. WHILE THE THREAT FOR
SEVERE WEATHER IS LOW...SOME LOCATIONS COULD RECEIVE 2 TO 3 INCHES
OF RAIN THROUGH MONDAY MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED...BUT EMERGENCY MANAGEMENT
AGENCIES SHOULD PLAN FOR POSSIBLE HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...WINTER WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS

EXTENDED DISCUSSION...
THE THREAT FOR HEAVY RAINFALL WILL TAPER OFF ON MONDAY.
HOWEVER...AREAS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
REDEVELOP ACROSS THE AREA MONDAY NIGHT INTO TUESDAY. A STRONGER PUSH
OF COLD AIR IS FORECAST FOR LATER TUESDAY...WITH THE COLD FRONT
POSSIBLY DIPPING AS FAR SOUTH AS SOUTHEAST OKLAHOMA BY WEDNESDAY
MORNING. THE POTENTIAL EXISTS FOR FREEZING RAIN OVER NORTHEAST
OKLAHOMA LATE TUESDAY NIGHT INTO EARLY WEDNESDAY AS SURFACE
TEMPERATURES DROP TO NEAR FREEZING AND LIGHT PRECIPITATION CONTINUES.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
PLEASE STAY TUNED FOR LATER FORECASTS CONCERNING THE POTENTIAL
WINTRY WEATHER FOR MID-WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 2:25 AM CSTSevere Thunderstorm WarningTSAOsage35 min
Jan 3, 3:00 AM CSTSevere Thunderstorm WarningTSAOsage, Washington45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.